Title

Wave-Form Relaxation Techniques For Linear And Nonlinear Diffusion-Equations

Authors

S R. Choudhury

Title - Alternative

J. Comput. Appl. Math.

Keywords

NONLINEAR DIFFUSION; MULTIRATE BEHAVIOR; SPATIAL BLOCKING; WAVE-FORM; RELAXATION; SIMULATION; Mathematics, Applied

Abstract

A recent class of multirate numerical algorithms, collectively referred to as waveform relaxation methods, is applied to the one-dimensional diffusion equation. The methods decouple different parts or blocks of the system in the time domain, effectively allowing each block to take the largest time-step consistent with its accuracy requirements. Significant speedup is obtained over the results using a composite Crank-Nicholson/second-order backward Euler time-stepping scheme. Possible implementation strategies for the waveform relaxation schemes to the diffusion equation in two dimensions are considered briefly.

Publication Title

Journal of Computational and Applied Mathematics

Volume

42

Issue/Number

2

Publication Date

1-1-1992

Document Type

Article

Language

English

First Page

253

Last Page

267

WOS Identifier

WOS:A1992JV58500009

ISSN

0377-0427

Share

COinS